Texas, 2010High Wind in Texas, February 2 to 3, 2010
February 2 to 3, 2010 · NWS MAF · 1 event in 1 county or zone
Cold air funneled through Guadalupe Pass behind a cold front with northeast winds staying at or above 40 mph for an extended period of time.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Cold air funneled through Guadalupe Pass behind a cold front with northeast winds staying at or above 40 mph for an extended period of time.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Feb 2, 5:01 PM MST, 42 minutes earlier.
Area forecast discussion, Feb 2, 5:01 PM MST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CST TUE FEB 2 2010
.DISCUSSION...
SEE 00Z AVIATION DISCUSSION BELOW.
&&
.AVIATION...
WIDESPREAD STRATUS IS CURRENTLY IN PLACE ACROSS MOST OF WEST
TEXAS AND SOUTHEASTERN NEW MEXICO THIS EVENING. CIGS AND VSBYS
SHOULD CONTINUE TO LOWER THROUGH THIS EVENING WITH WIDESPREAD LIFR
TO VLIFR CONDITIONS DEVELOPING AROUND 05Z AND CONTINUING THROUGH
MUCH OF TOMORROW MORNING. WE ALSO EXPECT WIDESPREAD RAIN SHOWERS
TO SPREAD OVER THE AREA FROM SOUTH TO NORTH TONIGHT...AND PERSIST
MUCH OF TOMORROW.
&&
.PREV DISCUSSION... /ISSUED 240 PM CST TUE FEB 2 2010/
DISCUSSION...
FOG HAS LIFTED A BIT TODAY BUT WILL PROBABLY SET IN AGAIN LATE
THIS EVENING BEFORE BEFORE LIFTING AS THE RAIN BEGINS EARLY
TOMORROW MORNING. CONTINUED TO INCREASE POPS AS IT LOOKS PRETTY
CERTAIN THE PERMIAN BASIN CAN EXPECT ONE QUARTER TO ONE HALF OF AN
INCH WITH ISOLATED AMOUNTS OVER AN INCH. RAINFALL TOTALS MAY NOT
BE QUITE AS HIGH WEST OF THE PECOS BUT EVERYONE SHOULD SEE SOME
MEASURABLE PRECIPITATION BEFORE THIS IS ALL OVER. CURRENTLY AM NOT
EXPECTING ANY WINTRY PRECIP THOUGH THE HIGHER MOUNTAIN ELEVATIONS
AND NORTHERN LEA COUNTY COULD SEE THE RAIN MIX WITH SNOW BY
THURSDAY MORNING. ABUNDANT CLOUD COVER WILL KEEP THE DIURNAL TREND
TO A MINIMUM THROUGH THURSDAY.
FRIDAY WILL BE WARMER THOUGH THE EASTERN PERMIAN BASIN COULD
REMAIN CLOUDY AND COOL AS A WEAK FRONT MOVES THROUGH. MODELS ARE
SHOWING STRONG LOW LEVEL MOISTURE ADVECTION OCCURRING THIS WEEKEND
WHICH WILL KEEP THE EASTERN BASIN COOL UNTIL THE NEXT FRONT
ARRIVES ON MONDAY. TIMING OF THIS FEATURE IS A BIT UNCERTAIN
THOUGH IT SHOULD BRING ANOTHER SHOT OF COLD AIR MAINTAINING OUR
COOL WINTER WE HAVE HAD THUS FAR. THE MAX TEMP ON MONDAY WILL
DEPEND ON THE TIMING OF THE FRONT AND GENERALLY UNDERCUT GUIDANCE
FROM MONDAY NIGHT ON.
HENNIG
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, Feb 2, 1:23 PM MST, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CST TUE FEB 2 2010
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-032030-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
223 PM CST TUE FEB 2 2010 /123 PM MST TUE FEB 2 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
FOG IS EXPECTED TO CONTINUE OR REDEVELOP OVERNIGHT...MAINLY EAST
OF A CARLSBAD...TO ORLA...TO FORT STOCKTON...TO SANDERSON LINE.
VISIBILITES WILL DROP AS LOW AS ONE HALF OF A MILE AT TIMES...WITH
ISOLATED AREAS OF ONE QUARTER MILE OR LESS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
44
High Wind, Guadalupe Mountains of Culberson County
- When
- February 2, 5:43 PM MST to February 3, 11:04 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 42 kt (48 mph) measured sustained
- Reported by
- AWOS
Northeast winds of 40 mph or greater persisted through Guadalupe Pass for nearly 18 hours. Although no gusts of 58 mph or higher occurred, sustained winds ranged from 40 to 48 mph for most of the mentioned period.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm and Winter Weather in Virginia, February 2 to 3, 201024 events
- Winter Weather in New Jersey, February 2 to 3, 201021 events
- Winter Storm and Winter Weather in Maryland, February 2 to 3, 201015 events
- Winter Storm and Winter Weather in West Virginia, February 2 to 3, 201010 events
- Winter Weather in Pennsylvania, February 2 to 3, 20109 events
- Winter Weather in North Carolina, February 2, 20107 events
- Winter Weather in Kentucky, February 2, 2010$10,000 · 5 events
- Winter Weather in Maryland, February 2 to 3, 20105 events
- Winter Weather in Delaware, February 2 to 3, 20104 events
- Heavy Snow in Virginia, February 2 to 3, 20103 events
- Heavy Rain in Hawaii, February 2, 20103 events
- Marine Thunderstorm Winds in Gulf of Mexico, February 2, 20103 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 211516.